LAWRENCE N. PARKER, M.D.
PARKER LN. Corticosteroid Therapy and Aseptic Necrosis. Ann Intern Med. 1983;99:882. doi: 10.7326/0003-4819-99-6-882_3
Download citation file:
Published: Ann Intern Med. 1983;99(6):882.
To the editior: On endocrinology rounds recently, one of our fellows presented a consult request concerning the occurrence of aseptic (avascular) necrosis of the femoral head in a young man who was receiving physiologic doses of corticosteroids for secondary adrenal insufficiency. The replacement steroids were incriminated as the cause by the consulting physicians. Although I was aware that widely read textbooks and journals still list the association of high-dose corticosteroid therapy and aseptic necrosis (1, 2), I was surprised that even physiologic doses of corticosteroids were suspect. I therefore attempted to find the original evidence for this assumption. The source
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only